Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 12, NWS North Platte, NE

April 28, 2022Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 28, 2022, 7:32 AM CDT for Holt County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2022, 7:32 AM CDT (12:32 UTC)
Expired
Apr 28, 2022, 8:15 AM CDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Holt County, NE

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:40 AM CDT, 52 minutes earlier.

Area forecast discussion, Apr 28, 6:40 AM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
640 AM CDT Thu Apr 28 2022

.SHORT TERM...(Today through Friday)
Issued at 420 AM CDT Thu Apr 28 2022

A shortwave trough continues to push through central Nebraska this
morning. While latest radar imagery shows little in the way of
precipitation, there's still a low chance that some light rain and
isolated thunderstorms may develop across extreme north central
Nebraska by late morning. Instability remains weak, though, and any
storms that do develop are not expected to be severe.

However, severe storms are possible tonight, mainly after sunset.
Another trough will push off the Front Ranges by early evening and
into an environment with sufficient instability to support some
isolated storms. In general, storms should be elevated across the
eastern Panhandle and with CAPE values over 2000 J/kg and lapse
rates near 7 C/km combined with boundary layer moisture, large hail
up to 1 inch in diameter will be the main threat initially.

Showers and thunderstorms gradually push eastward throughout
Thursday night and into Friday with an upper level low deepening
through this timeframe as well. Showers and thunderstorms will
continue to encounter unstable air leading to another round of
severe weather on Friday and Friday evening. There is some concern
that continuous convection Thursday night and Friday morning may use
up any potential instability to allow for severe storms later on
Friday. However, if there are a few breaks in shower/storm activity
during the day Friday, it should be enough to replenish any used up
instability which will be enough to warrant another round of severe
storms again Friday evening.

.LONG TERM...(Friday night through Wednesday)
Issued at 420 AM CDT Thu Apr 28 2022

The well developed low will push into eastern Nebraska by Saturday
morning with lingering wrap around precipitation expected through
Saturday evening. With limited instability across the region at this
point, rain on Saturday will not be severe although an embedded
thunderstorm could be possible.

Regardless of severe possibility or not, probably the main concern
on Friday night and Saturday will be the risk of very strong
northwest to northerly winds. As the low pushes through central
Nebraska and deepens over northeastern Nebraska, the pressure
gradient over north central and western Nebraska will tighten. At
this time, the strongest winds will be across the Sandhills and into
northern Nebraska where gusts up to 65 mph are possible. Elsewhere
across the rest of the forecast area, gusts up to 50 to 60 mph are
expected. As models remain consistent over the past few days in a
strong wind potential and forecaster confidence is high, have went
ahead and issued a High Wind Watch for all of the eastern Panhandle,
southwest Nebraska, and north central Nebraska. Those with plans
Saturday should stay tuned to later forecasts and headline products
for additional information on the strong wind potential.

For Saturday night, the majority of the precipitation will have
pushed north and east. However, there may some persisting
precipitation across extreme north central Nebraska through Saturday
evening. Wind diminishes Saturday night as the continues to track
northeast and the pressure gradient relaxes.

A brief break in the active weather will return on Sunday. However,
the next system arrives Sunday night as a shortwave pushes off the
Front Ranges and moves into the central Plains. Another round of
rain and thunderstorms are possible with this system, although sever
potential is uncertain. Active weather continues into Tuesday and
Wednesday as another system follows quickly on the heels of the
Monday one. Again, severe risk is unknown at this time.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 640 AM CDT Thu Apr 28 2022

Gradual increasing clouds are expected today as rain and
thunderstorm chances arrive by the evening. Thunderstorm development
will be limited to southwest Nebraska and the Panhandle. Therefore,
thunderstorms are only expected to impact KLBF through the evening.
After 06Z, rain and thunderstorms become more widespread at which
time impacts to KVTN may be present. Expect erratic winds and brief
visibility restrictions in any thunderstorms.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late Friday night through late Saturday
night for NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Kulik
Hazardous weather outlook, Apr 28, 3:15 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
315 AM CDT Thu Apr 28 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-291200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
315 AM CDT Thu Apr 28 2022 /215 AM MDT Thu Apr 28 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

There is a slight risk of severe thunderstorms across portions of
southwest Nebraska through the sandhills and into the panhandle
this evening and tonight. There is a marginal risk for severe
thunderstorms elsewhere across central Nebraska this evening and
tonight mainly south of Route 2. The primary threat is large
damaging hail. Damaging thunderstorms winds are also possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

There is a slight risk of severe thunderstorms across central and
southern Nebraska mainly Friday afternoon into Friday night. There
is a marginal risk of severe thunderstorms generally east of Highway
61 Friday afternoon into Friday night. The primary threats are
large damaging hail and damaging thunderstorm winds. An isolated
tornado is also possible.

A High Wind Watch is in effect for the possibility of wind gusts
60mph or greater late Friday night through Saturday across all of
central and western Nebraska.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:11 AM CDTHigh Wind WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more23 hr
Apr 28, 8:13 AM CDTSpecial Weather StatementLBFBoyd32 min
Apr 28, 5:09 PM CDTSpecial Weather StatementLBFWheeler36 min
Apr 28, 5:46 PM CDTSpecial Weather StatementLBFWheeler29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.